Economic Theory

, Volume 38, Issue 2, pp 399–418 | Cite as

On purification of measure-valued maps

Symposium

Abstract

This paper presents new methods to obtain purification results for continuum games, which don’t make use of the “many more players than strategies” assumption (Yannelis in Econ Theory (in press) 2007) or of Loeb spaces (Loeb and Sun in Illinois J Math 50, 747–762, 2006). The approach presented doesn’t use nonstandard analysis; it is based on standard measure theory and in particular on the super-nonatomicity notion introduced in Podczeck (J Math Econ (in press) 2007).

Keywords

Games Purification Measure-valued maps 

JEL Classification

C60 C70 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Castaing C. and Valadier M. (1977). Convex analysis and measurable multifunctions. Lecture Notes in Mathematics, vol. 580. Springer, Berlin Google Scholar
  2. Dinculeanu N. (1973). Linear operators on L p-spaces. In: Tucker, D.H. and Maynard, H.B. (eds) Vector and Operator Valued Measures and Applications, pp. Academic, New York Google Scholar
  3. Dvoretsky A., Wald A. and Wolfowitz J. (1951). Relations among certain ranges of vector measures. Pac J Math 1: 59–74 Google Scholar
  4. Fremlin D.H. (2002). Measure Theory, vol. 3: Measure Algebras. Colchester, Torres Fremlin Google Scholar
  5. Fremlin, D.H.: Measure Theory, vol. 4: Topological Measure Spaces. Colchester: Torres Fremlin (2003)Google Scholar
  6. Fremlin, D.H.: Measure Theory, vol. 5: Set-Theoretic Measure Theory. Preliminary version 8.5.03/8.6.05; available, modulo possible change of the version, at the following URL: http://www.essex.ac.uk/maths/staff/fremlin/mt.htm (2005)
  7. Hoover D.N. and Keisler H.J. (1984). Adapted probability distributions. Trans Am Math Soc 286: 159–201 CrossRefGoogle Scholar
  8. Jin R. and Keisler H.J. (2000). Maharam spectra of Loeb spaces. J Symbolic Logic 65: 550–566 CrossRefGoogle Scholar
  9. Keisler, H.J., Sun, Y.N.: Loeb measures and Borel algebras. In: Berger, U., Osswald, H., Schuster, P. (eds.) Reuniting the Antipodes—Constructive and nonstandard Views of the Continuum. Proceedings of the symposion in San Servolo/Venice, Italy. Dordrecht: Kluwer (2002)Google Scholar
  10. Khan M.A. and Sun Y.N. (1991). On symmetric Cournot–Nash equilibrium distributions in a finite-action, atomless game. In: Khan, M.A. and Yannelis, N.C. (eds) Equilibrium Theory in Infinite Dimensional Spaces, pp. Springer, Berlin Google Scholar
  11. Khan M.A., Rath K.P. and Sun Y.N. (2006). The Dvoretzky–Wald–Wolfowitz theorem and purification in atomless finite-action games. Int J Game Theory 34: 91–104 CrossRefGoogle Scholar
  12. Loeb P. and Sun Y.N. (2006). Purification of measure-valued maps. Illinois J Math 50: 747–762 Google Scholar
  13. Mas-Colell A. (1984). On a theorem of Schmeidler. J Math Econ 13: 201–206 CrossRefGoogle Scholar
  14. Milgrom P.R. and Weber R.J. (1985). Distributional strategies for games with incomplete information. Math Oper Res 10: 619–632 CrossRefGoogle Scholar
  15. Podczeck, K.: On the convexity and compactness of the integral of a Banach space valued correspondence. J Math Econ (in press) (2007)Google Scholar
  16. Radner R. and Rosenthal R.W. (1982). Private information and pure-strategy equilibria. Math Oper Res 7: 401–409 CrossRefGoogle Scholar
  17. Rustichini A. and Yannelis N.C. (1991). What is perfect competition?. In: Khan, M.A. and Yannelis, N.C. (eds) Equilibrium theory in infinite dimensional spaces, pp. Springer, Berlin Google Scholar
  18. Schmeidler D. (1973). Equilibrium points of non-atomic games. J Stat Phys 7: 295–300 CrossRefGoogle Scholar
  19. Schwartz L. (1973). Radon measures on arbitrary topological spaces and cylindrical measures. Oxford University Press, Oxford Google Scholar
  20. Thomas G.E.F. (1975). Integration of functions with values in locally convex Suslin spaces. Trans Am Math Soc 212: 61–81 CrossRefGoogle Scholar
  21. Yannelis, N.C.: Debreu’s social equilibrium theorem with asymmetric information and a continuum of agents. Econ Theory (in press) (2007)Google Scholar
  22. Yannelis N.C. and Rustichini A. (1991). Equilibrium points of non-cooperative random and Bayesian games. In: Aliprantis, C.D., Border, K.C. and Luxemburg, W.A.J. (eds) Positive Operators, Riesz Spaces, and Economics, pp. Springer, Berlin Google Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Institut für WirtschaftswissenschaftenUniversität WienWienAustria

Personalised recommendations